# SDR 98ZZZX1261

- Difficulty date: January 28, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N18LA
- Make and model: Bell 412
- Aircraft serial: 36043
- Engine: Pwa PT6T3B
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 1
- Part time: 2,220 hours
- Stage of operation: AP
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ON FINAL APPROACH TO HOSPITAL ROOF TOP HELIPORT, RPM WARNING HORN ACTIVATED FOLLOWED BY 15 TO 20 SECONDS OF POPPING AND GRINDING NOISES FROM NR 1 ENGINE.  AFTER GAINING AIRSPEED, ENGINE WAS SECURED AND AN OEI LANDING WAS MADE AT BURBANK AIRPORT.  SUBSTANTIAL DAMAGE TO NR 1 ENGINE INTERIOR WAS FOUND, CAUSE UNKNOWN AT THIS TIME.  COMPLETE TWIN-PAC BEING SENT TO PRATT & WHITNEY FOR EVALUATION.
